Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Child suffering from fever, abdominal pain, diarrhea. Lymph nodes enlarged due to infection. Taking medication

My 9 year old son suffered from the flu for a week (fever abdominal pain and diarrhea ). At the end of that week he stopped running a fever but still had abdominal pain and diarrhea. His primary care doctor thought we should have him checked for possible problem with appendix. On the way to the hospital for the ct scan he developed acute pain on his right side. Blood work, urinary analysis, and ct scan indicated that the appendix were fine, that he had had a virus and that perhaps his lymph nodes in his lower right abdomen were enlarged from the viral infection. Two days later the pain had localized to his right abdomen. I took him to a pediatric ER. Blood and urine came back normal. CT scan indicated stool stuck in as ending colon. I was told to start him on magnesium citrate and miralax. That was late Friday night. He s had the magnesium citrate and has started the miralax. He continues to have pain on his right side and diarrhea. He does not have a history of constipation and normally eats a healthy diet and drinks lots of water.
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response
these are following possibilities first possibility seem to be colitis . second intestinal intususception after viral infection which may be partial or complete third possibilty is ceacal inflammation( typlitis). fourth possibility is intestinal tuberculosis

so my advice will be
stool routine and microscopy

get USG done

barium enema

colonoscopy to find etiology

manangement will depend on etiology
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor